Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
137 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in the hips, knees and feet?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Thu, 8 Sep 2016 in Bones, Muscles and Joints
Question: Hello, my name is XXXX, 58 years, female, and my symptons are, aches and pains mainly in the hips, knees and feet. They usually start mid morning, and are at their worst when I get up to walk, once I have taken a few steps the aches and pains ease but don't go away. If I am sitting or standing still, the aches and pains subside, but once I get up to walk or move again they are back. I recently had my hips and knees x-rayed and other than mild arthritis and or osteoarthritis in some joints, nothing showed up. I have had full blood tests, and my doctor thought I may have haemocromotosis but it was ruled out. My doctor thinks I have had a virus, but these symptons have been around for years with me, and they have really intensified since January this year. I am type 2 diabetic and my sugars have been increasing since January as well (averaging 8) I take 4 x 500mg metformin daily, 2 morning 2 evening, I also have hypertension and take atenolol 50mg I tablet daily and Perindopril arg/amlodipine 5mg/5mg (reaptan 5/5) i daily. I also suffer from anxiety and take 1 x descenlafaxine/pristiq er 100mg tablet daily. I don't believe that there is anything seriously wrong with me, but these near daily pains are starting to wear me down. I want to improve my fitness and weight, but I find it hard to do with so much pain. I also now cannot tolerate gluten, and have IBS. Maybe the aches are caused by something I'm eating or not eating, and I open minded enough to look at the possibility that there is some psychological reason e.g. fibromyalgia.
Thank you, XXXX.
doctor
Answered by Dr. Alexander H. Sheppe 2 hours later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Normally as a psychiatrist I am suggesting to look into psychological causes of pain, etc -- but your story is more consistent with a real osteoarthritis. It may be that X-ray is not accurately picking up the extent of arthritis you have, which is better detected via MRI. I do not think this is autoimmune, though you could get basic blood testing for celiac disease given your GI symptoms (IBS). My recommendation would be to engage in physical therapy to ease the pain and increase range of motion in your joints and promote joint health.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Perindopril

doctor1 MD

I nave slightly high blood pressure and my perindopril tablets have been increased from 4mg to 8mg. Recently I have experienced a skin rash to my...

doctor1 MD

I am using under my doctor s advice Norspan 20 mg patches & Lyrica 75 mg. I have reduced my Norspan from 20mg plus 10 mg per week and Lyrica 600 mg...

doctor1 MD

I experienced some mild discomfort om my cheek last wednesday evening and woke up with an extremely swollen and painful cheek in the early hours of...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here... I am a 40 year old woman with high blood pressure. I am not...

doctor1 MD

I am taking Bisoprolol 1x 2.5mg per day and Perindropril 1x 2mg per day. Is it safe to take Sildenafil?

doctor1 MD

I take medicibe once a day of Coversm 5/5 mg and Natrlex 1.5 mg for blood pressure since last Dec . One of the side effects wad minor dry cough ,...

doctor1 MD

My potassium is 5 .2. Is this serious?